MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, NATURAL
Catalog Number 883H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device pdm349 batch number, and no non-conformances were identified.Additional information was requested and the following was obtained: please explain what part of the device broke; needle or suture thread? or other issue? the suture itself broke.Multiple ligatures were attempted with the same result.New needle holders were also used to insure that it was not an equipment problem.How was case completed? another type of suture was used to complete the surgery -pds.Is the actual and/or unused sterile samples still available to return for evaluation? the affected suture was discarded however the remainder of the box is available.
 
Event or Problem Description
It was reported by a veterinarian that an animal underwent an unknown procedure on (b)(6) 2019 and suture was used.The suture broke while knot tying during surgery.Another type of suture was used to complete the surgery.
 
Additional Manufacturer Narrative
(b)(4).Additional investigation summary: one opened box with unopened samples of product code 883, lot pdm349 was received for analysis.The complaint sample was not received for evaluation.During the visual inspection samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no breakage suture was found and the tested samples met the finished goods requirements.

Brand Name
GUT CHR UD 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9322724
Report Number2210968-2019-89920
Device Sequence Number14011502
Product Code GAL
UDI-Device Identifier10705031021105
UDI-Public10705031021105
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number883H
Device Lot NumberPDM349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/10/2019
Patient Sequence Number1